How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 16269
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

My Garcinia vitamin pill and 100 mg thyroid medicine was

Customer Question

My Garcinia vitamin pill and 100 mg thyroid medicine was partially eaten by my 12 lb dog...and he is hyper
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 1 year ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you today. I do apologize that your question was not answered before. Different experts come online at various times; I just came online, read about your wee one’s situation, and wanted to help.

Again I do apologize that my colleagues could not aid you at the time you posted your question. Still, I wanted to let you know that this is not a major worry here. Our thyroid medications do have a wide safety margin with dogs and usually we see only agitation at doses this high. As well, while you didn't mention the actual strength of the Garcina tablet, we do know that in toxicity studies, it caused no serious issues besides stomach upset at levels up to 5000mg per kilogram of dog. So, this is not likely going to cause an issue here.

So, with this all in mind, we'd just want to keep Cooper calm and monitor him for the next 24 hours. If he has any stomach upset, we can offer a light diet (ie rice with boiled chicken or white fish) as this runs its course.

Please take care,

Dr. B.